Alert archive / Vermont / Flash Flood Warnings in 2015

Flash Flood Warning 3, NWS Burlington, VT

July 13, 2015Addison County, Rutland County, Windsor County, Vermont

NWS Burlington, VT issued this flash flood warning at Jul 13, 2015, 2:41 PM EDT for Addison County, Rutland County, Windsor County, Vermont. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2015, 2:41 PM EDT (18:41 UTC)
Expired
Jul 13, 2015, 6:45 PM EDT
In force
4 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Addison County, VT, Rutland County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 67 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WGUS51 KBTV 131841
FFWBTV
VTC001-021-027-132245-
/O.NEW.KBTV.FF.W.0003.150713T1841Z-150713T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
241 PM EDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN WINDSOR COUNTY IN SOUTHERN VERMONT...
  SOUTHEASTERN ADDISON COUNTY IN CENTRAL VERMONT...
  NORTHEASTERN RUTLAND COUNTY IN SOUTHERN VERMONT...

* UNTIL 645 PM EDT
    
* AT 238 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE 
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. 
  GOSHEN BROOK AND SUCKER BROOK SOUTH OF BREAD LOAF ARE MOST 
  SUSCEPTIBLE TO FLOODING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
  GOSHEN...EAST MIDDLEBURY...BREAD LOAF... BRANBURY STATE 
  PARK...FOREST DALE...LAKE DUNMORE AND BRADBURY STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING BY CALLING 8 0 2 8 6 3 4
2 7 9...FACEBOOK OR TWITTER AT NWSBURLINGTON...OR SUBMIT A STORM
REPORT AT WEATHER.GOV/BURLINGTON.

&&

LAT...LON 4400 7281 4377 7274 4381 7313 4391 7314
      4399 7312 4402 7298

$$
MUCCILLI/HANSON
1 follow-up statement
373 
WGUS71 KBTV 132143
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
543 PM EDT MON JUL 13 2015

VTC001-021-027-132152-
/O.CAN.KBTV.FF.W.0003.000000T0000Z-150713T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDSOR VT-ADDISON VT-RUTLAND VT-
543 PM EDT MON JUL 13 2015

...THE FLASH FLOOD WARNING FOR NORTHWESTERN WINDSOR...SOUTHEASTERN
ADDISON AND NORTHEASTERN RUTLAND COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 4400 7281 4377 7274 4381 7313 4391 7314
      4399 7312 4402 7298

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 1:41 PM EDT, 1 hour earlier.

Area forecast discussion, Jul 13, 1:41 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
141 PM EDT MON JUL 13 2015

.SYNOPSIS...
ANOTHER WARM AND HUMID DAY IS EXPECTED TODAY WITH THE CHANCE OF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. SOME STORMS COULD
PRODUCE LOCALIZED HEAVY RAINFALL. TEMPERATURES WILL ONCE AGAIN
WARM INTO THE 80S WITH LOWS MAINLY IN THE 60S. A COLD FRONT WILL
MOVE ACROSS THE NORTH COUNTRY ON TUESDAY EVENING...WITH COOLER AND
DRIER AIR EXPECTED ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
AS OF 1214 PM EDT MONDAY...HAVE UPDATED TO MENTION LOCALLY HEAVY
RAINFALL ASSOCIATED WITH THUNDERSTORMS THIS AFTERNOON. CRNT RADAR
SHOWS AREAL COVERAGE/INTENSITY OF SHOWERS/STORMS QUICKLY
DEVELOPING OVER THE HIGHER TRRN WITH LIGHTNING. HAVE NOTED STORM
TOPS UP TO 50 KFT WITH SOME OF THE STRONGER REFLECTIVITY NEAR
SUGARBUSH. RAINFALL ESTIMATES HAVE BEEN 1 TO 2 INCHES IN ISOLATED
AREAS OVER THE DACKS AND PARTS OF THE CENTRAL GREEN MTNS. WE WILL
CONT TO WATCH THE THREAT FOR LOCALIZED FLASH FLOODING...ESPECIALLY
OVER THE HIGHER ELEVATIONS. STILL CANNOT RULE OUT AN ISOLATED
SEVERE STORM WITH CAPE VALUES AROUND 2500 J/KG. AN ISOLATED WET
MICROBURST TYPE STORM...WITH MAYBE 1 INCH HAIL IF CORES CAN GROW
ALOFT STRONG ENOUGH. ONCE AGAIN THE MAIN THREAT WILL BE LOCALIZED
HEAVY RAINFALL AND LOTS OF LIGHTNING.

PREVIOUS DISCUSSION AS OF 341 AM EDT MONDAY...WEAK RIDING ALOFT
WILL GIVE WAY TODAY TO A MID LEVEL SHORTWAVE LOW PRESSURE SYSTEM
THAT WILL BRING ALL SORTS OF DISTURBANCES ALOFT. THIS WILL RESULT
IN A POTENTIALLY CHAOTIC SHOWER ACTIVITY THIS AFTERNOON. THE IDEA
FOR TODAY REALLY HASN'T CHANGED MUCH IN THE PAST 48 HOURS AS THE
MODELS CONTINUE TO BE AGGRESSIVE WITH INSTABILITY PARAMETERS. THE
NAM IS STILL FORECASTING 1500-2500 J/KG WHEREAS A LOCAL 4KM WRF IS
IN IN THE NEIGHBORHOOD OF 800-1800 J/KG RANGE. MODEL CONSENSUS IN
THE SHORT RANGE ALSO SHOWS GOOD LI'S >-5C AND PLENTY OF ELEVATED
INSTABILITY WITH SHOWALTERS >-3C. MID LEVEL LAPSE RATES ARE ALSO
INCREASING TO 6-7 DEG C/KM. HOWEVER THE SURFACE AND LOW LEVEL
FORCING IS ALMOST NON EXISTENT AND 0-6KM SHEAR IS VERY WEAK.
CURRENT MODEL SOUNDINGS SHOW LIGHT 5-15KT UNIDIRECTIONAL SOUTHERLY
FLOW UP TO NEARLY 25,000 FT!

THE NET RESULT OF THIS WILL BE SCATTERED TO ISOLATED PULSE
SHOWERS THIS AFTERNOON THAT WILL POP VERY QUICKLY AND MOVE SLOWLY
TOWARDS THE NORTH. EXPECT THE BEST SOURCE OF A TRIGGER TO BE
OROGRAPHIC LIFT SO I FOCUSED THE BEST CHANCES FOR SHOWERS OVER THE
MOUNTAINS. PW THIS AFTERNOON WILL BE SLIGHTLY HIGHER THAN NORMAL
AT 1.3 TO 1.5" AND UPSTREAM FORECAST SOUNDINGS SUPPORT THAT AS THE
00Z MANIWAKI SOUNDING HAD 1.36" OF PW. SO ITS POSSIBLE SLOW
MOVING SHOWERS COULD PRODUCE MODERATE TO HEAVY RAINFALL OVER A
SMALL AREA THIS AFTERNOON LEADING TO ISOLATED CASES OF FLASH
FLOODING.

AS THE HIGH MOVES IN AND THE NORTHWEST FLOW TURNS SOUTHERLY
EXPECT CONTINUED WARMING ALOFT WITH 850MB TEMPS WARMING TO 15-17
DEG C SUPPORTING MAX TEMPS THIS AFTERNOON IN TO THE UPPER 80S
AGAIN TODAY WITH 90 POSSIBLE AGAIN TODAY.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH WEDNESDAY/...
AS OF 341 AM EDT MONDAY...MONDAY NIGHT WE LOSE THE DIURNAL
HEATING AND THUS CONVECTION SHOULD TAPER OFF FAIRLY QUICKLY AFTER
SUNSET. ITS POSSIBLE THAT AS THE LOW PRESSURE BUILDS IN THE
BOUNDARY LAYER WINDS WILL STILL BE WEAK ENOUGH TO SEE SOME FOG
BUILD IN OVER THE CONNECTICUT RIVER VALLEY AND IN THE NORTHEAST
KINGDOM. TEMPS OVERNIGHT WILL DROP INTO THE MID 60S BUT WITH
DEWPOINTS IN THE LOW TO MID 60S EXPECT ANOTHER MUGGY EVENING
TONIGHT.

AS THE 700MB RIDGE GIVES WAY TO THE ADVANCING SHORTWAVE TROUGH
TOMORROW WE WILL AGAIN SEE A CHANCE FOR SOME RAIN SHOWERS WITH
EMBEDDED THUNDERSTORMS. THERE WILL BE DECENT INSTABILITY AGAIN
TOMORROW HOWEVER IT WILL MAINLY BE FOCUSED OVER NORTHERN NEW YORK.
FLOW AT THE SURFACE AND 925 WILL STILL BE MOSTLY SOUTHERLY AS THE
FRONT WONT BEGIN TO IMPACT THE AREA TILL LATE TUESDAY NIGHT. THE
CHAOTIC PIECES OF ENERGY ALOFT WILL COMBINE WITH SURFACE
CONVERGENCE AND SUPPORTIVE INSTABILITY TO ALLOW FOR SCATTERED TO
ISOLATED SHOWERS TO DEVELOP MAINLY LATE IN THE AFTERNOON IN THE
ADIRONDACKS. I ANTICIPATE MOST OF VERMONT STAYING DRY TOMORROW
THROUGH THE EARLY MORNING. TEMPERATURES TOMORROW WILL LIKELY BE A
DEGREE OR TWO LOWER THAN TODAY WITH THE 850 AND 925 MB TEMPS
COOLING JUST SLIGHTLY. THAT SAID 850 TEMPS IN THE 15-16 DEGREE
RANGE WILL STILL BE SUPPORTIVE OF MID 80S IN THE SAINT LAWRENCE
AND CHAMPLAIN VALLEYS.

THERE IS A BIT OF INCONSISTENCY BETWEEN THE TIMING FROM THE
GLOBAL MODELS AND THE HIGHER RESOLUTION MODELS. I FELT THE NAM
4KM AND OUR LOCAL WRFS HAD A PRETTY GOOD HANDLE ON THE EVENT
GIVEN THE MODERATE FORCING SO I PUT A HIGHER EMPHASIS OF THE
FORECAST ON THE HIRES MODELS. WITH THAT SAID TIMING OF THE SURFACE
FRONT SHOULD START TO REACH THE SAINT LAWRENCE VALLEY LATE TUESDAY
EVENING AND WITH IT I ANTICIPATE WIDESPREAD SHOWERS ENTERING THE
SAINT LAWRENCE VALLEY HOWEVER AS THE SYSTEM DROPS FURTHER TO THE
SOUTHEAST THE WIND SHIFT WILL BE FASTER THAN THE SURFACE DEW POINT
FRONT AND WHEN THAT MOVES INTO THE ADIRONDACKS THE CONSENSUS OF
THE HIRES MODELS IS THAT THE SHOWERS WILL FALL APART AND BECOME
UNORGANIZED. I TRIED TO SHOW THIS IN OUR CHANCES FOR RAIN BY
CARRYING LIKELY CHANCES OVER THE UPSLOPE REGIONS OF THE
ADIRONDACKS AND THEN TAPERING QUICKLY TO JUST CHANCE POPS OVER THE
CHAMPLAIN VALLEY AND THE REST OF CENTRAL AND SOUTHERN VERMONT.

WITH THE FRONT COMING THROUGH IN THE EVENING WE LOSE MOST OF THE
INSTABILITY AND WITH CONTINUED WEAK SHEAR IN THE MID TO LOW LEVELS
EXPECT THIS FRONT TO MAINLY JUST BRING RAIN SHOWERS AND THE
OVERALL SEVERE THREAT IS MINIMAL. BEHIND THE FRONT TUESDAY NIGHT
AND WEDNESDAY MORNING EXPECT MARGINALLY CLEARING SKIES WITH DRY
AIR MOVING IN ALOFT AND MODERATE COLD AIR ADVECTION UNDER
NORTHEASTERLY FLOW. THIS WILL ALLOW US TO COOL DOWN BY 3-5 DEGREES
OVERNIGHT IN WHAT SHOULD FEEL LIKE A MORE PLEASANT NIGHT.
WEDNESDAY APPEARS TO BE A COMFORTABLE REPRIEVE BACK TO MORE
SEASONABLE NEAR NORMAL TEMPS IN THE UPPER 70S AS A BROAD DOME OF
SURFACE HIGH PRESSURE MOVES INTO THE REGION UNDER NORTHWEST FLOW
ALOFT.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 406 AM EDT MONDAY...A RIDGE OF HIGH PRESSURE WILL BUILD
SOUTHEAST FROM CANADA AND THE GREAT LAKES WEDNESDAY NIGHT AND WILL
REMAIN OVER THE NORTH COUNTRY THROUGH FRIDAY...WITH FAIR AND DRY
WEATHER EXPECTED. MODELS IN GOOD AGREEMENT ON THIS...THUS
FORECASTER CONFIDENCE IS HIGH. MODELS SHOWING SOME TIMING
DIFFERENCES THIS WEEKEND...WITH THE GFS MODEL SUGGESTING MAINLY
DRY CONDITIONS FRIDAY NIGHT THROUGH SATURDAY NIGHT. THE ECMWF
MODEL HOLDS OFF ON BRINGING PRECIPITATION INTO NORTHERN NEW YORK
UNTIL AFTER MIDNIGHT FRIDAY NIGHT. THUS...HAVE LOWERED THE POPS
FOR FRIDAY NIGHT AND DELAYED THE ARRIVAL OF ANY SHOWER ACTIVITY
UNTIL AFTER MIDNIGHT FRIDAY NIGHT. WILL CONTINUE IDEA OF PREVIOUS
FORECAST OF A CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND
SUNDAY. HOWEVER...GIVEN MODEL DIFFERENCES FROM FRIDAY NIGHT
THROUGH SATURDAY NIGHT...FORECASTER CONFIDENCE IN REGARDS TO
TIMING OF PRECIPITATION IF ANY IS LOW.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
THROUGH 18Z TUESDAY...MAIN AVIATION CONCERNS WILL BE SCATTERED
THUNDERSTORMS THIS AFTERNOON AND POTENTIAL FOR SOME PATCHY FOG
OVERNIGHT. THUNDERSTORMS HAVE DEVELOPED OVER ADIRONDACKS AND GREEN
MOUNTAINS. THEY WILL BE VERY SLOW MOVERS...AND ARE MOST LIKELY TO
AFFECT TAF SITES MPV/SLK/RUT WITH A BRIEF PERIOD OF MVFR/IFR
CONDITIONS AS THEY DRIFT INTO THE VALLEYS THIS AFTERNOON AND THEN
DISSIPATE THIS EVENING. MAINLY VFR OUTSIDE OF ANY THUNDERSTORMS.
EXPECT SOME FOG TO DEVELOP OVERNIGHT WITH A PERIOD OF IFR
POSSIBLE AT SLK/MPV BETWEEN 06Z-12Z. PERIOD OF MVFR POSSIBLE AT
REST OF SITES IN BR/HZ. DURING TUESDAY...VFR WITH JUST SCATTERED
CLOUDS THROUGH MIDDAY. INCREASING CHANCES FOR SHOWERS AND STORMS
IN THE AFTERNOON.

SOUTHERLY WINDS 7 TO 15 KNOTS AND GUSTY AT TIMES THIS AFTERNOON WILL
BECOME LIGHT AND VARIABLE TONIGHT. SOUTHERLY WINDS INCREASE TO 10 TO
20 KNOTS TUESDAY.

OUTLOOK 18Z TUESDAY THROUGH SATURDAY...

18Z TUE-00Z THU...SCATTERED TO NUMEROUS SHOWERS WITH MVFR CONDITIONS
AT TIMES. SCATTERED THUNDERSTORMS TUESDAY AFTERNOON/EVENING.

00Z THU-00Z SAT...MAINLY VFR AS HIGH PRESSURE WILL BE OVER THE AREA.

00Z SAT-00Z SUN...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WITH
MVFR CONDITIONS AT TIMES.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...DEAL
NEAR TERM...DEAL/TABER
SHORT TERM...DEAL
LONG TERM...WGH
AVIATION...RJS
Hazardous weather outlook, Jul 13, 3:52 AM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
352 AM EDT MON JUL 13 2015

NYZ026>031-034-035-087-VTZ001>012-016>019-140800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
352 AM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SLOW
MOVING SHOWERS WITH EMBEDDED THUNDERSTORMS COULD PRODUCE LOCALLY
MODERATE TO HEAVY RAINFALL LEADING TO THE POTENTIAL FOR ISOLATED
CHANCES OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 13, 12:00 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1200 PM EDT MON JUL 13 2015

VTZ006-008-012-017>019-131700-
EASTERN RUTLAND-EASTERN ADDISON-LAMOILLE-WASHINGTON-WINDSOR-EASTERN
CHITTENDEN-
1200 PM EDT MON JUL 13 2015

...THUNDERSTORMS PRODUCING HEAVY RAIN WILL AFFECT THE GREEN
MOUNTAINS AND WESTERN SLOPES OF THE GREEN MOUNTAINS...

AT 1157 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR UNDERHILL TO NEAR PITTSFIELD...AND DRIFTING SLOWLY
NORTHWARD.

LOCATIONS TO BE IMPACTED INCLUDE...
CHITTENDEN...RICHMOND...UNDERHILL...HUNTINGTON...WAITSFIELD...
WARREN...FAYSTON...LINCOLN...BOLTON...ROCHESTER...KILLINGTON...
RIPTON...PITTSFIELD...HANCOCK...GRANVILLE...GOSHEN...UNDERHILL STATE
PARK...ALPINE VILLAGE...JERICHO CENTER AND HANKSVILLE.

RADAR ESTIMATES THAT LOCALIZED AMOUNTS OF 0.5 TO 1.5 INCHES OF RAIN
HAVE FALLEN IN THE LAST HOUR WITH HEAVY RAIN STILL FALLING. THIS
HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
LOWLAND FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 4376 7300 4380 7302 4403 7305 4452 7298
      4457 7278 4399 7277 4396 7279 4393 7278
      4392 7277 4367 7276 4367 7294
TIME...MOT...LOC 1557Z 322DEG 10KT 4448 7292 4358 7292

MUCCILLI
Special weather statement, Jul 13, 12:58 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1258 PM EDT MON JUL 13 2015

VTZ005-006-008>012-016>019-131800-
ORANGE-EASTERN FRANKLIN-WESTERN CHITTENDEN-EASTERN RUTLAND-EASTERN
ADDISON-WESTERN ADDISON-LAMOILLE-WASHINGTON-WESTERN
RUTLAND-WINDSOR-EASTERN CHITTENDEN-
1258 PM EDT MON JUL 13 2015

...THUNDERSTORMS PRODUCING HEAVY RAIN WILL CONTINUE TO AFFECT THE
GREEN MOUNTAINS AND WESTERN SLOPES OF THE GREEN MOUNTAINS...

AT 1254 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM WATERVILLE TO NEAR WARREN TO NEAR CHITTENDEN...AND DRIFTING
SLOWLY NORTHWARD.

LOCATIONS TO BE IMPACTED INCLUDE...
BRANDON...BRISTOL...JERICHO...STOWE...RICHMOND...UNDERHILL...
HUNTINGTON...STARKSBORO...MIDDLESEX...WAITSFIELD...WARREN...
MORETOWN...JOHNSON...FAYSTON...ENOSBURG FALLS...BAKERSFIELD...
FLETCHER...LINCOLN...MONTGOMERY AND BOLTON.

RADAR ESTIMATES THAT LOCALIZED AMOUNTS OF 1 TO 2 INCHES OF RAIN HAVE
ALREADY FALLEN WITH ADDITIONAL HEAVY RAIN LIKELY. THIS HEAVY
RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
LOWLAND FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

IN ADDITION TO HEAVY RAINFALL...THE STRONGER THUNDERSTORMS WILL
CONTAIN FREQUENT LIGHTNING AND HAIL UP TO HALF INCH IN DIAMETER.

LAT...LON 4497 7256 4447 7267 4381 7270 4375 7309
      4387 7318 4435 7308 4464 7298 4464 7292
      4470 7296 4475 7294 4475 7286 4497 7282
TIME...MOT...LOC 1654Z 178DEG 5KT 4469 7274 4414 7293 4367 7313

MUCCILLI
Special weather statement, Jul 13, 1:32 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
132 PM EDT MON JUL 13 2015

NYZ028-031-131830-
WESTERN CLINTON-EASTERN CLINTON-
132 PM EDT MON JUL 13 2015

...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT NORTH CENTRAL
CLINTON COUNTY...

AT 129 PM EDT...STRONG THUNDERSTORMS WERE NEAR MOOERS AND SLOWLY
DRIFTING NORTHEASTWARD.

FREQUENT LIGHTNING...WIND GUSTS UP TO 30 MPH...AND HAIL UP TO A
HALF INCH IN DIAMTER ARE POSSIBLE WITH THESE STORMS.

LOCATIONS TO BE IMPACTED INCLUDE...
MOOERS...ALTONA...CHAMPLAIN...ELLENBURG DEPOT...PERRY MILLS...
SCIOTA...CANNON CORNERS...MOOERS FORKS...MINER LAKE STATE PARK...
IRONA AND ALDER BEND.

TORRENTIAL RAIN IS ALSO OCCURRING WITH THESE STORMS. THIS HEAVY
RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
LOWLAND FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 4480 7359 4486 7383 4500 7374 4501 7340
TIME...MOT...LOC 1729Z 216DEG 8KT 4495 7366

MUCCILLI
Special weather statement, Jul 13, 1:41 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
141 PM EDT MON JUL 13 2015

VTZ011-131845-
WESTERN RUTLAND-
141 PM EDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN RUTLAND COUNTY...

AT 139 PM EDT...A STRONG THUNDERSTORM WAS OVER WEST CASTLETON...AND
DRIFTING SLOWLY NORTHWESTWARD.

FREQUENT LIGHTNING...WINDS IN EXCESS OF 30 MPH...AND HALF INCH HAIL
ARE POSSIBLE WITH THIS STORM.

LOCATIONS TO BE IMPACTED INCLUDE...
CASTLETON...WEST RUTLAND...POULTNEY...BENSON...HUBBARDTON...IRA...
WEST CASTLETON...LAKE ST. CATHERINE...WEST HAVEN...LAKE ST. CATHERINE
STATE PARK...EAST POULTNEY...HORTONIA...LOW HAMPTON...HALF MOON STATE
PARK...EAST HUBBARDTON...HYDEVILLE...BOMOSEEN STATE PARK...CASTLETON
CORNERS...BOMOSEEN AND CENTER RUTLAND.

TORRENTIAL RAIN IS ALSO OCCURRING WITH THIS STORM. THIS HEAVY
RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
LOWLAND FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 4347 7323 4348 7325 4355 7325 4357 7327
      4358 7330 4362 7330 4363 7337 4358 7338
      4357 7340 4359 7343 4362 7342 4364 7343
      4375 7336 4377 7321 4357 7297
TIME...MOT...LOC 1739Z 133DEG 7KT 4362 7323

MUCCILLI
Special weather statement, Jul 13, 1:46 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
146 PM EDT MON JUL 13 2015

VTZ003-006>008-016-131845-
ORLEANS-EASTERN FRANKLIN-LAMOILLE-WASHINGTON-CALEDONIA-
146 PM EDT MON JUL 13 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL VERMONT...

AT 144 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RICHFORD TO NEAR MONTPELIER...AND MOVING
SLOWLY EASTWARD AT 5 MPH.

FREQUENT LIGHTNING...WINDS IN EXCESS OF 30 MPH...AND HALF INCH HAIL
ARE POSSIBLE WITH THE STRONGEST STORMS.

LOCATIONS TO BE IMPACTED INCLUDE...
BARRE...MONTPELIER...STOWE...HARDWICK...BERLIN...EAST MONTPELIER...
RICHFORD...MORRISVILLE...MIDDLESEX...WOLCOTT...TROY...CALAIS...
JOHNSON...EDEN...PLAINFIELD...CRAFTSBURY...MONTGOMERY...IRASBURG...
COVENTRY AND GROTON.

TORRENTIAL RAIN IS ALSO OCCURRING WITH THIS STORM. THIS HEAVY
RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
LOWLAND FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

LAT...LON 4500 7219 4419 7219 4419 7232 4422 7242
      4419 7243 4418 7272 4488 7266 4502 7272
TIME...MOT...LOC 1744Z 261DEG 6KT 4502 7257 4430 7257

MUCCILLI
Special weather statement, Jul 13, 1:56 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
156 PM EDT MON JUL 13 2015

VTZ009-011-012-018-131900-
EASTERN ADDISON-WESTERN ADDISON-WESTERN RUTLAND-WINDSOR-
156 PM EDT MON JUL 13 2015

...THUNDERSTORMS PRODUCING HEAVY RAIN WILL CONTINUE TO AFFECT THE
CENTRAL GREEN MOUNTAINS...

AT 155 PM EDT...STRONG THUNDERSTORMS WERE LOCATED NEAR GOSHEN AND
BREAD LOAF. THE STORMS WERE NEARLY STATIONARY.

LOCATIONS TO BE IMPACTED INCLUDE...
BRANDON...ROCHESTER...SALISBURY...LEICESTER...RIPTON...HANCOCK...
GRANVILLE...GOSHEN...EAST MIDDLEBURY...WEST SALISBURY...BREAD LOAF...
BRANBURY STATE PARK...FOREST DALE...LOWER GRANVILLE...HUNTLEY
ISLAND...LAKE DUNMORE AND BRADBURY STATE PARK.

RADAR ESTIMATES THAT LOCALIZED AMOUNTS OF 1 TO 2.5 INCHES OF RAIN
HAVE ALREADY FALLEN THIS AFTERNOON WITH ADDITIONAL HEAVY RAIN
LIKELY. THIS HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS
AND LOCALIZED LOWLAND FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

LAT...LON 4378 7314 4405 7317 4403 7279 4384 7281
      4384 7284 4383 7285 4384 7287 4385 7287
      4386 7288 4380 7302
TIME...MOT...LOC 1755Z 178DEG 1KT 4390 7299

MUCCILLI

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:00 PM EDTSpecial Weather StatementBTVAddison60 min
Jul 13, 12:58 PM EDTSpecial Weather StatementBTVAddison62 min
Jul 13, 1:41 PM EDTSpecial Weather StatementBTVRutland64 min
Jul 13, 1:46 PM EDTSpecial Weather StatementBTVLamoille, Orleans, Washington59 min
Jul 13, 1:56 PM EDTSpecial Weather StatementBTVAddison64 min
Jul 13, 2:48 PM EDTSpecial Weather StatementBTVOrleans27 min
Jul 13, 3:06 PM EDTSpecial Weather StatementBTVRutland54 min
Jul 13, 4:03 PM EDTSpecial Weather StatementBTVGrand Isle57 min

Nearby

Flash Flood Warnings in Vermont, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.